• question-icon

    What causes itching throughout the body?

default
Posted on Thu, 2 Jun 2016 in Skin Hair and Nails
Question: I have itching all over my body and scalp and it seems to worsen at nite. I can relieve the itching by taking a antihistamine such as benadryl. Could it be a drug allergy?? My AM drugs are Metoprolol, Amlodopine, Lisinopril, Levothyroxine, Aspirin 325mg, Fish Oil 1000mg, Multivitamin, Glucosamine Chondroitin and Prilosec. My PM drugs are Simvastatin, Amlodipine, and Fiber Blend (a Vitamin Shoppe Fiber blend). The itching is the most pronounced in the PM as I go to bed. I have been taking these drugs for years and have had this itching for years thinking it was a dermatitis or dry skin problem. It has been worsening over the last month or so. What is your opinion as what I should do to diagnose and treat the problem?
doctor
Answered by Dr. Michelle Gibson James 2 hours later
Brief Answer:
different possible causes, would need assessment

Detailed Answer:
HI, thanks for using healthcare magic

It is possible that it is a drug allergy. An allergic reaction can be possible to any drug or chemical agent.
It is possible to be allergic to any traditional or herbal medication.

Generalized itching may also be due to: (a) infection- such as scabies , this is normally worse at night.
Since the itching has been ongoing for years, it is not as likely

(b)eczema

(c)liver or kidney disease

(d)iron deficiency

(e)thyroid disease

(f)cancer

To diagnose the exact cause, you would need to consider seeing your doctor for assessment.
In addition to physical examination of the affected areas, you may need blood tests such possible allergy testing (possible to be tested for allergies to some drugs), liver and kidney function tests, complete blood count, thyroid function.

Assessment by your doctor would be the way to diagnose the exact cause and treat appropriately

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16811 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Simvastatin

doctor1 MD

Was on Simvastatin (high cholesterol) and read in AARP that it is a statin and causes symptoms that I have had since taking it and they are...

doctor1 MD

I am experiencing some hair loss on my legs and arms, which I think may be due to Metoprolol. I don t want to loose my hair over b.p. medicine. Any...

doctor1 MD

My husband takes metropolol 300 mgs a day as well as minoxodil 20 mg per day. He also takes simvastatin 20 mg and hydrochlorothiAzide 25 mg and an...

doctor1 MD

hi, this week my doc started me on 40mg lisinopril a day added to my 25mg hydrochlorothyazide. he also started me on 20mg zocor and raised my...

doctor1 MD

I am 75 years of age and have recovered from a small cerebellar stroke three years ago.My medication is Tamulosin 400mg, Amoldipine 10mg,...

doctor1 MD

I have been taking Clonanzepam for 6 months and would like to know how to withdraw from this drug. The other drugs I take are Omeprazole once a...

doctor1 MD

I recently saw urologist have me taking tamsulosin hcl 0.4 mg have not stated taking it has yet cause I am worried about interaction with other...

Get personalised answers from verified doctor in minutes across 80+ specialties

141 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Michelle Gibson James
  • Q - On insulin for diabetes. Missing periods. Pregnancy test negative. What...

  • Q - Having cramps and periods. Took advil. What should I do to get relief...

  • Q - I am 20 years old. Trying to increase height. Suggest some medicine

  • Q - Having sarcoidosis disease. What happens when they come into contact...

  • Q - After waking up there is a loud pop and the hearing improves. Looking...

  • Q - Put oxygen in nose during colonoscopy. Started sneezing and runny nose....

  • Q - Had intercourse. Getting burning sensation when urinating. What are the...

  • Q - what does Minor linear atelectasis and fibrosis posterobasal segment...

  • Q - Have blocked bile duct. Scan could not found gall bladder. What is the...

  • Q - Ultrasound showed benign cyst in kidney. Blood test showed low vitamin...

backtotop2